MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number 1973-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Restenosis (4576)
Date of Event 05/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1 - patient identifier: (b)(6).
 
Event or Problem Description
Elegance clinical trial.It was reported that restenosis occurred.The subject underwent treatment with the ranger drug coated balloon on (b)(6) 2023 as a part of the elegance clinical trial.The target lesion was in the right proximal superficial femoral artery extending up to right mid superficial femoral artery with 6.0 mm proximal reference vessel diameter and 6.0 mm distal reference vessel diameter with lesion length 150 mm with 90% stenosis and was classified as tasc ii b lesion.Prior to the target lesion treatment with the study device, atherectomy was performed by using 4.0 mm x 120 mm non-boston scientific (bsc) atherectomy device and pre-dilation was performed by using 5.0 mm x 100 mm sterling pta balloon.Treatment of target lesion was performed by dilation using study device, 6.0 mm x 150 mm ranger drug-coated balloon.Following treatment, the final residual stenosis was noted to be 5%.On the same day, the subject was discharged on aspirin and clopidogrel.On 17-may-2023, subject was noted with worsening symptoms related to peripheral artery disease in the right leg.On 07-jun-2023, 120 days post index procedure, 70% stenosis noted in the right proximal superficial femoral artery and right mid superficial femoral artery were treated by atherectomy and percutaneous transluminal angioplasty.The outcome of the event is unknown.
 
Additional Manufacturer Narrative
A1 - patient identifier: (b)(6).
 
Event or Problem Description
Elegance clinical trial.It was reported that restenosis occurred.The subject underwent treatment with the ranger drug coated balloon on (b)(6) 2023 as a part of the elegance clinical trial.The target lesion was in the right proximal superficial femoral artery extending up to right mid superficial femoral artery with 6.0 mm proximal reference vessel diameter and 6.0 mm distal reference vessel diameter with lesion length 150 mm with 90% stenosis and was classified as tasc ii b lesion.Prior to the target lesion treatment with the study device, atherectomy was performed by using 4.0 mm x 120 mm non-boston scientific (bsc) atherectomy device and pre-dilation was performed by using 5.0 mm x 100 mm sterling pta balloon.Treatment of target lesion was performed by dilation using study device, 6.0 mm x 150 mm ranger drug-coated balloon.Following treatment, the final residual stenosis was noted to be 5%.On the same day, the subject was discharged on aspirin and clopidogrel.On (b)(6) 2023, subject was noted with worsening symptoms related to peripheral artery disease in the right leg.On (b)(6) 2023, 120 days post index procedure, 70% stenosis noted in the right proximal superficial femoral artery and right mid superficial femoral artery were treated by atherectomy and percutaneous transluminal angioplasty.The outcome of the event is unknown.It was further reported that on (b)(6) 2023, the patient visited the hospital with the complaints of new onset of pain and numbness in the lower extremities and was advised to have a right leg angiogram on later date.On (b)(6) 2023, subject visited the hospital for scheduled right lower extremity angiogram with possible intervention.On the same day, duplex ultrasonography performed revealed presence of occlusive disease with heavy calcification in bilateral femoral-popliteal artery and tibial vessels.Subsequently, right lower extremity angiography was performed which revealed: patent aortoiliac segment, common femoral artery, profunda femoris artery, more than 65 to 70% of stenosis in the proximal and mid portions of the superficial femoral artery which was closer to 75% on the ivus, calcific however patent popliteal artery with less than 10% stenosis, severely calcified anterior tibial artery, severely diseased tibial peroneal trunk with up to 95% stenosis, distally occluded posterior tibial artery 75% stenosis at proximal segment of peroneal artery.On (b)(6) 2023, 120 days post index procedure, 70% stenosis noted in the right superficial femoral artery were treated by orbital atherectomy followed by balloon angioplasty using 6 mm x 240 mm non-bsc balloon.In addition, during the revascularization procedure, 95% stenosis noted in right tibio-peroneal trunk and 75% stenosis noted in right peroneal artery were treated by orbital atherectomy and percutaneous transluminal angioplasty using 3 mm balloon and 4 mm balloon.The subject tolerated the procedure well and there were no immediate post-procedure complications.The outcome of the event is unknown.On (b)(6) 2023, right leg arterial duplex was performed which revealed multiphasic arterial waveforms were detected in the right common femoral artery, deep femoral artery, superficial femoral artery, and popliteal arteries.Monophasic waveforms are seen in the peroneal, anterior tibial, and dorsalis pedis arteries with occlusion of posterior tibial artery.

Brand Name
RANGER PACLITAXEL-COATED PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18545080
Report Number2124215-2023-74204
Device Sequence Number15398691
Product Code ONU
UDI-Device Identifier08714729976189
UDI-Public08714729976189
Combination Product (Y/N)Y
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/14/2024
Device Model Number1973-03
Device Catalogue Number1973-03
Device Lot Number02410H22
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/26/2023
Supplement Date Received by Manufacturer04/15/2024
Initial Report FDA Received Date01/19/2024
Supplement Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient SexMale
Patient RaceWhite